Missouri, 2011

Wildfire in Missouri, February 14, 2011

February 14, 2011 · NWS PAH · 1 event in 1 county or zone

Dry north winds fanned the flames of a forest fire that burned about 210 acres of land in the Mark Twain National Forest. The fire occurred northwest of Bennett and east of Highway J.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Dry north winds fanned the flames of a forest fire that burned about 210 acres of land in the Mark Twain National Forest. The fire occurred northwest of Bennett and east of Highway J.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 14, 1:38 PM CST, 22 minutes earlier.

Area forecast discussion, Feb 14, 1:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CST MON FEB 14 2011

.DISCUSSION...
SURFACE HIGH PRESSURE MIGRATES EAST ACROSS THE WABASH RIVER VALLEY
DURING THE NEXT 24 HOURS. MOISTURE BEGINS TO INCREASE IN THE
COLUMN TUESDAY...AHEAD OF A WEAK UPPER LEVEL DISTURBANCE. THIS WILL BE
REFLECTED WITH AN ASSOCIATED MOISTURE INCREASE IN THE UPPER
LEVELS OF THE COLUMN EARLY TUESDAY...WHICH WORKS DOWN TO BELOW
ABOUT 750 MB BY TUES NIGHT INTO WED. SOME WEAK FORCING ASSOCIATED
WITH THIS DISTURBANCE...SEEN ON THE QG AND OMEGA FORECAST FIELDS...COULD
RESULT IN SMALLISH 20 TYPE POPS BEING SQUEEZED OUT...SO WE MADE
THAT MODIFICATION FOR TUE NIGHT-WED.

UPPER HEIGHT RISES NOTED ON THE MODELS FOR THE MID WEEK PERIOD
SHOULD SEE A GENERAL WARMTH WED-FRI TIME FRAME...WITH 50S FOR LOWS
AND 60S FOR HIGHS. WITH STRONG SWLYS ALOFT AND AN APPROACHING
FRONT LATE IN THE WEEK...COULD SEE THIS ON SOME GRADIENT S-SWLY WINDS
THAT ARE GUSTING AND PUSHING ADVISORY CRITERIA ON THURSDAY. FRIDAY
THE FRONT WILL PASS AND ASSOCIATED MOISTURE IN THE COLUMN LOOKS
CONFINED TO THE LOWER LAYERS OF THE ATMOSPHERE BY THEN. THEFORE WE'LL
CARRY A PRE FRONTAL OVERRUNNING/INSTABILITY SMALL CHC POP UP
TO/INCLUDING FRONTAL PRESENCE...THU-THU NIGHT-DROPPING IT OFF WITH
FROPA FRIDAY.

FRI FROPA WILL LEAD TO CLOSER TO CLIMO TEMPS FOR THE WEEKENDS...WITH
HIGHS U40S-L50S AND LOWS BACK DOWN IN THE 30S. BY THE END OF THE
WEEKEND...WE HAVE ANOTHER SYSTEM TAKING SHAPE TO THE WEST AND
RETURNING FIRST AS A WARM SECTOR LATE SUN-SUN NIGHT. IT WILL ALSO
BRING DEEPER SEEDED MOISTURE WITH IT. AS THIS BOUNDARY LIFTS NORTH
ACROSS US AND SETS UP SOMEWHERE ALONG OR JUST TO OUR
NORTH...RIPPLES OF ENERGY START TO RUN OUT AHEAD OF THE BY THEN
DEEPENING SWLY FLOW ALOFT. THAT SETS THE STAGE FOR A BETTER CHANCE
POP PERIOD SOMETIME FROM LATE SUN NIGHT INTO EARLY NEXT WEEK.
WE'VE INCLUDED THIS SET UP IN RETURN POPS FOR THAT TIME PERIOD IN
OUR PACAGE TODAY...HIGHEST POPS BEING NORTH/WEST TAPERING TO
LOWEST SOUTH/EAST. POTENTIAL IS THERE FOR THIS ONE TO PRODUCE SOME
REPEAT RAINS WITH LAST NIGHT'S 00Z EURO EVEN FLIRTING WITH
ELEVATED THUNDER...THIS MORNING'S 12Z RUN HAVING BACKED OFF THAT A
LITTLE BIT...CLOSER TO 12Z GFS SOLUTION. SOMETHING TO KEEP AN EYE UPON.

&&

.AVIATION...
AREA OF LOW VFR CLOUDS AT KEVV AND KOWB SHOULD MOVE OUT/DISSIPATE BY
00Z. VFR CONDITIONS EXPECTED AT ALL SITES OVERNIGHT INTO TUESDAY
MORNING. NORTHWEST TO NORTH WINDS AT 10 TO 15 KTS WITH GUSTS NEAR
20 KTS SHOULD DECREASE TO 8 KTS OR LESS THIS EVENING AND TURN TO
THE EAST OVERNIGHT...THEN BECOME SOUTHEAST BY DAYBREAK.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Feb 14, 4:18 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CST MON FEB 14 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
418 AM CST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ripley

When
February 14, 2:00 PM CST to 8:00 PM CST
Where
Ripley forecast zone
Reported by
Park/Forest Service
Coordinates
36.653, -90.864 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282352.